Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 25, 2011, 8:36 AM CST for Crittenden County, Livingston County, Kentucky; Hardin County, Pope County, Illinois. It took effect at Mar 4, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 8:36 AM CST (14:36 UTC)
- In effect from
- Mar 4, 2011, 6:00 PM CST
- Expired
- Feb 25, 2011, 10:42 PM CST
- In force
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Hardin County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY
The radar
The Paducah radar (KPAH), 52 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Golconda (GOLI2).
- Action stage
- 36 ft
- Minor stage
- 40 ft
- Moderate stage
- 49 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
728 WGUS43 KPAH 251436 FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 836 AM CST FRI FEB 25 2011 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA...KENTUCKY... ILLINOIS...MISSOURI... OHIO RIVER AT MOUNT VERNON...SHAWNEETOWN...GOLCONDA...GRAND CHAIN DAM AND CAIRO .DUE TO SNOWMELT...AND HEAVY RAINFALL OVER THEPAST 24 HOURS...MINOR FLOODING WILL OCCUR ALONG THE OHIO RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && INC129-163-KYC101-225-261836- /O.NEW.KPAH.FL.W.0006.110301T1400Z-000000T0000Z/ /MTVI3.1.ER.110301T1400Z.110306T0600Z.000000T0000Z.NO/ 836 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT MOUNT VERNON. * FROM TUESDAY MORNING UNTIL FURTHER NOTICE. * AT 6:00 AM THURSDAY THE STAGE WAS 24.1 FEET. * FLOOD STAGE IS 35.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 39.3 FEET BY EARLY SUNDAY MORNING. * IMPACT...AT 40.0 FEET...FARM LAND AND SOME MAIN ROADS ARE FLOODED IN PLACES SOUTHWEST AND WEST OF MT. VERNON. $$ ILC059-069-KYC055-225-261835- /O.NEW.KPAH.FL.W.0007.110228T0300Z-000000T0000Z/ /SHNI2.1.ER.110228T0300Z.110306T0000Z.000000T0000Z.NO/ 836 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT SHAWNEETOWN. * FROM SUNDAY EVENING UNTIL FURTHER NOTICE. * AT 7:30 AM FRIDAY THE STAGE WAS 27.9 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT AND CONTINUE TO RISE TO NEAR 42.6 FEET BY SUNDAY MORNING. * IMPACT...AT 43.0 FEET...SEVERAL COUNTY ROADS ARE CLOSED. $$ ILC069-151-KYC055-139-261835- /O.NEW.KPAH.FL.W.0008.110305T0000Z-000000T0000Z/ /GOLI2.1.ER.110305T0000Z.110306T1200Z.000000T0000Z.NO/ 836 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT GOLCONDA. * FROM FRIDAY MARCH 04 UNTIL FURTHER NOTICE. * AT 8:00 AM FRIDAY THE STAGE WAS 32.3 FEET. * FLOOD STAGE IS 40.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 40.6 FEET BY SUNDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$ ILC127-153-KYC007-145-261835- /O.NEW.KPAH.FL.W.0009.110301T1703Z-000000T0000Z/ /GCTI2.1.ER.110301T1703Z.110307T1200Z.000000T0000Z.NO/ 836 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT GRAND CHAIN DAM. * FROM TUESDAY MORNING UNTIL FURTHER NOTICE. * AT 6:00 AM FRIDAY THE STAGE WAS 36.2 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 47.5 FEET BY MONDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 48.0 FEET...WATER REACHES THE POWER HOUSE AT LOCK AND DAM 53. $$ ILC003-153-KYC007-039-075-105-MOC133-261835- /O.NEW.KPAH.FL.W.0010.110301T0738Z-000000T0000Z/ /CIRI2.1.ER.110301T0738Z.110301T1200Z.000000T0000Z.NO/ 836 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT CAIRO. * FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE. * AT 8:00 AM FRIDAY THE STAGE WAS 36.5 FEET. * FLOOD STAGE IS 40.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 46.0 FEET BY MONDAY MORNING. * IMPACT...AT 40.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS. $$
1 follow-up statement
332 WGUS83 KPAH 260442 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 1042 PM CST FRI FEB 25 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT GOLCONDA... AFFECTING HARDIN...POPE...CRITTENDEN AND LIVINGSTON COUNTIES IN ILLINOIS AND KENTUCKY... .THE OHIO RIVER IS EXPECTED TO CREST SLIGHTLY BELOW FLOOD STAGE AT GOLCONDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC069-151-KYC055-139-260512- /O.CAN.KPAH.FL.W.0008.000000T0000Z-110226T0442Z/ /GOLI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1042 PM CST FRI FEB 25 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO RIVER AT GOLCONDA. * AT 10:00 PM FRIDAY THE STAGE WAS 32.8 FEET. * FLOOD STAGE IS 40.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 39.9 FEET SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:32 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 25, 5:32 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 532 AM CST FRI FEB 25 2011 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE && .DISCUSSION... SYSTEM DEPARTED WITH FLURRIES ON THE BACK SIDE...SHOULD WANE/DISSIPATE BY 12Z OR SHORTLY THEREAFTER. GUSTY WINDS THE SAME. DRY WEATHER PATTERN RETURNS AND HOLDS THRU SATURDAY. SATURDAY NIGHT/BY 12Z SUN...MOISTURE ADVECTION ON DEEPENING SWLY FLOW ALOFT WILL KICK IN. RIGHT NOW...ONLY GFS MODELS QPF BY 12Z SUN. THEREFORE WE'LL HOLD OFF POPS TIL SUNDAY...WHEN DEVELOPING LOW PRESSURE SYSTEM EVOLVES THRU PLAINS AND LIFTS WARM FRONT INTO OUR VICINITY. STRONGER ASCENT ON WARM AIR UPGLIDE WILL INITIATE SHOWERS/THUNDERSTORMS AS ELEVATED AND EVEN SURFACE BASED INDICES SUPPORT CONVECTIVE POTENTIAL. PWS AGAIN APPROACH 99TH PERCENTILE BY 00Z-06Z MONDAY...SO HEAVY RAINS WILL BE POSSIBLE BY SUNDAY NIGHT. SYSTEM MOVES THRU MOST OF FA BY 12Z MON...GFS BEING A LITTLE FASTER THAN THE NAM BUT BOTH MODELS GETTING BRUNT OF SYSTEM THRU ALL BUT FAR EAST BY MON AM. THUS WE BROKE MON POP INTO 6 HOUR PERIODS AND CARRIED THRU AM HOURS ONLY/EAST...WITH WRAP AROUND LIFTING THRU AND EFFECTIVELY POPS ENDING BY 18Z. SURFACE HIGH PRESSURE BUILDS IN NEXT AND DRIER AIR AGAIN TAKES OVER. && .AVIATION... BLANKET OF LOW CLOUDS ASSOCIATED WITH COLDER NORTH WINDS WILL LINGER THROUGH MOST OF THE DAY. CIGS WILL BE FAIRLY UNIFORM AS THEY SLOWLY RISE THROUGH THE MVFR RANGE DURING THE DAY. WINDS WILL SLACKEN GRADUALLY. THERE IS CONSIDERABLE MODEL VARIABILITY AS TO WHEN THE LOW CLOUDS WILL CLEAR. EARLIEST TIME WOULD BE AROUND 00Z...AND THERE IS A LOW PROBABILITY THAT MVFR CIGS WOULD PERSIST THROUGH 06Z. THIS FORECAST WILL BE CONSISTENT WITH EARLIER FORECASTS...STICKING WITH CLEARING AROUND 00Z. A MID TO HIGH CLOUD DECK WILL ARRIVE TONIGHT AS LOW CLOUDS DEPART. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...MY
Hazardous weather outlook, Feb 25, 3:16 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 316 AM CST FRI FEB 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 316 AM CST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT REFER TO FLOOD WARNINGS AND RELATED STATEMENTS FOR UPDATED FLOODING INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER CHANCE OF THUNDERSTORMS WITH HEAVY RAIN AND SEVERE WEATHER POTENTIAL EXISTS SUNDAY AND SUNDAY NIGHT. WHILE HEAVY RAIN WILL BE THE PRIMARY THREAT...DAMAGING WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AGAIN SUNDAY AFTERNOON OR EVENING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:33 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Crittenden, Fulton, Graves, Hickman and 4 more | 27 min |
| Feb 24, 6:35 PM CST | Tornado Warning | PAH | Fulton, Graves, Hickman | 25 min |
| Feb 24, 6:50 PM CST | Tornado Warning | PAH | Calloway, Graves | 40 min |
| Feb 24, 6:55 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Marshall and 2 more | 35 min |
| Feb 24, 7:14 PM CST | Tornado Warning | PAH | Calloway, Lyon, Marshall, Trigg | 31 min |
| Feb 24, 7:33 PM CST | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman, Marshall | 5 hr |
| Feb 24, 7:38 PM CST | Tornado Warning | PAH | Christian, Trigg | 52 min |
| Feb 24, 8:11 PM CST | Tornado Warning | PAH | Christian, Todd | 29 min |
| Feb 24, 8:17 PM CST | Tornado Warning | PAH | Muhlenberg | 28 min |
| Feb 24, 8:22 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 4 hr |
| Feb 24, 8:42 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd, Trigg | 33 min |
| Feb 24, 8:53 PM CST | Flash Flood Warning | PAH | Daviess, Henderson | 4 hr |
| Feb 24, 9:26 PM CST | Areal Flood Advisory | PAH | Hopkins, McLean, Muhlenberg, Webster | 109 min |
| Feb 24, 10:35 PM CST | River Flood Warning | PAH | Daviess, Henderson | 28 days |
| Feb 25, 12:25 AM CST | Areal Flood Warning | PAH | Calloway, Fulton, Graves, Hickman, Marshall | 12 hr |
| Feb 25, 12:39 AM CST | Areal Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 6 hr |
| Feb 25, 8:36 AM CST | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 37 days |
| Feb 25, 8:36 AM CST | River Flood Warning | PAH | Henderson, Union | 30 days |
| Feb 25, 8:36 AM CST | River Flood Warning | PAH | Crittenden, Union | 33 days |
| Feb 25, 8:36 AM CST | River Flood Warning | PAH | Ballard, McCracken | 37 days |
| Feb 24, 8:39 PM CST | Flash Flood Warning | PAH | Pulaski | 4 hr |
| Feb 24, 10:24 PM CST | River Flood Warning | PAH | Alexander, Jackson, Union | 23 days |
| Feb 25, 12:29 AM CST | Areal Flood Warning | PAH | Pulaski | 6 hr |
Nearby
River Flood Warnings in Kentucky, 2011River Flood Warnings in Illinois, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.